A 51-year-old diabetic and hypertensive presented with sudden onset of uneasy feeling. Please comment on ecg and management.

3 Likes

LikeAnswersShare

ECG shows tall, tented T waves in V2-V6, no P waves with variable AV block, so possibility of Hyperkalemia... Since patient is on olmesartan, it might be type 4 RTA with hypoaldosteronism... but usually serum potassium will not be this much higher in type 4 RTA...is there hyponatremia?... what about serum creatinine... any other drugs like NSAID... Hyperkalemia presents with different ECG patterns, I have seen a case of Hyperkalemia presenting as LBBB which became normal after correction... please upload the ECG after correction , so that everybody will appreciate

Yes sir there was associated hyponatremia, Serum sodium was 122 mEq / L. Referred him to higher centre.
0

View 1 other reply

Thank you so much everyone for the active participation. The case came out to be a case of SEVERE HYPERKALEMIA. Serum potassium was 8.5 mEq/L. He was on Olmesartan 40 mg , Metformin and Voglibose combination 500/0.3. His renal function and glycemic status within normal limit. I treated him with Inj Calcium glauconate, salbutamol nebulisation and Inj Frusemide and also insulin and glucose infusion.

Why u referred . I know practising at small k
0

View 1 other reply

Hyperkalemia until proven otherwise also check S.calcium because flat st segment in lead 2 Narrow pointed tall p wave almost in all the leads

What could be the cause behind such severe hyperkalemia? Theoretically ARB can cause hyperkalemia reducing potassium excretion but never had had come across ARB induced hyperkalemia.

Hyperkaelemia do rft may be code pt require dialysis if k more then 5 point5 with creatinine raised

Narrow base of T WAVE: HYPERKALEMIA. Broad base T WAVE: ischaemia

The patient passed away 2 hours post admission in higher centre. Could be due to arrhythmia.
0

rule out electrolyte and Thyroid profile

Investigations pending.
0

Sick sinus syndrome.

sinus pause with escape rthym.write about vitals and sensorium any history of loss of consciousness. inj atropine may be tried

PR 46/min, BP :110/70 mmhg, no history of LOC. Patient is looking anxious.
0

View 5 other replies

Nice case

Thanks. I'm coming across so many good cases from all speciality.
0
Load more answers

Diseases Related to Discussion

Cases that would interest you